Man, 40, is hospitalised with blood clots after receiving the Pfizer coronavirus vaccine three days ago
- Man becomes fourth Australian to develop blood clots after getting Covid jab
- Man, 40 reportedly in a Brisbane hospital three days after getting Pfizer vaccine
- If confirmed, he will be the first Pfizer case worldwide to be linked to blood clots
A man is reportedly in a Brisbane hospital with blood clots just days after getting the Pfizer coronavirus vaccine.
It’s understood the man, 40, received the Pfizer jab three days ago, Nine News reported on Wednesday.
Health officials are yet to confirm whether the vaccine and the blood clots are linked.
Daily Mail Australia has contacted the Queensland Department of Health for confirmation and comment.
Three Australians were previously diagnosed with blood clots after they received the AstraZeneca vaccine.
If the latest case is confirmed, it will be the first Pfizer case worldwide to be linked to blood clots.
News of the case emerged on the same day three mass vaccination hubs opened in Melbourne and Geelong.
The Royal Exhibition Building, Melbourne Convention and Exhibition Centre and Geelong’s former Ford factory will provide jabs for anyone over 70 with or without bookings as part of phase 1a and 1b of the rollout.
They will only be offered the AstraZeneca jab, with Pfizer doses still prioritised for healthcare workers under 50 at hospital vaccination clinics.
Victoria is also resuming its rollout of the AstraZeneca shot to eligible people under 50 after it was paused on April 9, as Australian health officials confirmed a link between the vaccine and rare but potentially deadly blood clots.
Those under 50 will be required to sign a consent form, which outlines the risks of taking the vaccine.
Victorian Chief Health Officer Brett Sutton is among those who will roll up their sleeves for the jab on Wednesday.
‘The risk of really serious adverse events is rare, which is why I’m getting my vaccination. The best vaccine to get is the one available right now,’ he tweeted.
More to come.